Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 232, NWS North Platte, NE

June 12, 2007Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2007, 4:29 PM CDT for Lincoln County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2007, 4:29 PM CDT (21:29 UTC)
Expired
Jun 12, 2007, 5:30 PM CDT
In force
61 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 12:17 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 122129
SVRLBF
NEC111-122230-
/O.NEW.KLBF.SV.W.0232.070612T2129Z-070612T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
429 PM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF NORTH PLATTE...

* UNTIL 530 PM CDT

* AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...OR
  ABOUT 17 MILES NORTH OF CURTIS...AND MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA BY 445 PM CDT...
  MAXWELL BY 455 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4090 10101 4073 10025 4135 10026 4136 10082

$$

MASEK
2 follow-up statements
000 
WWUS53 KLBF 122152
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT TUE JUN 12 2007

NEC111-122230-
/O.CON.KLBF.SV.W.0232.000000T0000Z-070612T2230Z/
LINCOLN NE-
452 PM CDT TUE JUN 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR LINCOLN COUNTY...

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COTTONWOOD CANYON STATE WILDLIFE MANAGEMENT AREA...OR
ABOUT 14 MILES SOUTHEAST OF NORTH PLATTE...MOVING NORTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAXWELL BY 500 PM CDT...
  8 MILES SOUTHEAST OF HIGHWAY 83 MILE MARKER 100 BY 530 PM CDT...

LAT...LON 4090 10101 4073 10025 4135 10026 4136 10082

$$

KAR
000 
WWUS53 KLBF 122228
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
525 PM CDT TUE JUN 12 2007

NEC111-122235-
/O.EXP.KLBF.SV.W.0232.000000T0000Z-070612T2230Z/
LINCOLN NE-
525 PM CDT TUE JUN 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY EXPIRES AT 530
PM CDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING FOR LINCOLN COUNTY HAD 
WEAKENED AND MOVED OUT OF THE COUNTY. BRIEF HEAVY RAIN WILL CONTINUE 
TO AFFECT EASTERN LINCOLN COUNTY.

LAT...LON 4090 10101 4073 10025 4135 10026 4136 10082

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:51 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 12, 2:51 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
251 PM CDT TUE JUN 12 2007

.SHORT TERM DISCUSSION...
UPPER LOW CURRENTLY OVER WESTERN COLORADO...IS DRAWING DEEP MOISTURE
NORTHWARD ACROSS THE FORECAST AREA. ONGOING CONVECTION MAINLY WEST
OF VALENTINE THROUGH HAYES CENTER IS PRODUCING MODERATE TO HEAVY
RAINFALL RATES WITH FLASH FLOODING IMMINENT OR OCCURRING IN PORTIONS
OF CHASE...WESTERN PERKINS AND KEITH COUNTY. PRECIPITABLE WATER
VALUES HAVE RISEN ALARMINGLY HIGH WITH THE SPECIAL 18Z RAOB AT LBF
SHOWING 1.47 INCHES WHICH IS NEARLY 200 PERCENT OF NORMAL. DEEP
LAYER SHEAR WILL BE 25 TO 30 KTS AND SEVERE IS CERTAINLY POSSIBLE
GIVEN SB CAPES OF 1500-2500 J/KG. ANY TRAINING OR PERSISTENT CELLS
WILL PRODUCE HEAVY RAINFALL. WIDESPREAD SHOWERS AND THUNDERSTORMS
ARE ANTICIPATED TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH 00Z THURSDAY. THIS WILL LIKELY END UP BEING ANOTHER HIGH
IMPACT FLOOD EVENT AS RECENT HEAVY RAINS PLACE SOUTHWEST NEBRASKA...
PORTIONS OF CUSTER...KEYA PAHA...ROCK...BOYD AND HOLT COUNTY IN
AREAS OF HIGHEST RISK.

UPPER LOW WILL SLOWLY ADVANCE NOT WRN KS BY 00Z AND STALL OUT ACROSS
SRN KS/NRN OK. THIS WILL KEEP CONSIDERABLE CLOUDINESS AND RAIN
CHANCES THROUGH THURSDAY ACROSS THE SERN HALF OF THE FORECAST AREA.
HEAVY RAINFALL THREAT SHOULD END HOWEVER BY 00Z THURSDAY.

.LONG TERM DISCUSSION...
FOR THE PERIOD SATURDAY THROUGH TUESDAY...BROAD UPPER RIDGE ON
SATURDAY WILL BRING HIGHS INTO THE UPPER 80S...THEN PAC TROUGH WILL
FLATTEN RIDGE AND BRING A COLD FRONT INTO THE AREA SUNDAY. THIS WILL
BRING CHC POPS TO NCTRL NEBR SUNDAY AFTN AND ACROSS REMAINDER OF FA
SUNDAY NIGHT. LINGERING CHC MONDAY AS FRONT AND UPPER TROUGH ADVANCE
EAST OF AREA. HIGHS MONDAY IN THE MID 70S TO LOWER 80S...THEN UPPER
RIDGE BEGINS TO BUILD IN AGAIN FOR TUESDAY BRINGING HIGHS AT LEAST
INTO THE LOWER 80S.

&&

.HYDROLOGY...
FLASH FLOOD WARNINGS CONTINUE FOR CHASE...WESTERN PERKINS..AND KEITH
COUNTIES THIS AFTERNOON. REPORTS OF OVER 5 TO 9 INCHES LAST NIGHT IN
ADDITION TO RAINFALL THIS AFTERNOON PLACE THESE COUNTIES IN A HIGH
STATE OF ALERT. THERE IS A CONTINUATION OF THE POTENTIALLY VERY
HEAVY RAINFALL AGAIN EXPECTED TONIGHT INTO TOMORROW ACROSS THE
ENTIRE FORECAST AREA...THUS HAVE CONTINUED THE FLASH FLOOD WATCH
THRU TOMORROW. STORM MOTION A LITTLE FASTER THAN YESTERDAY 10 TO 20
MPH...HOWEVER BACKBUILDING AND TRAINING WILL BE THE MAIN SOURCE FOR
THE HEAVY RAINFALL. PW/S NEARING ALLTIME HIGHS FOR JUNE AND
THUNDERSTORMS THAT HAVE DEVELOPED THIS AFTERNOON HAVE BEEN PROLIFIC
RAIN PRODUCERS WITH HOURLY RATES NEAR 2 INCHES.

.AVIATION...
NMRS TSRA ACROSS THE REGION THE NEXT 24 HOURS AS STRONG LOW PRESSURE
SYSTEM MOVES ACROSS THE REGION. HEAVY RAIN WITHIN STRONGEST STORMS
WILL REDUCE VSBYS AT TIMES TO LESS THAN 2 MILES. HAIL GENERALLY LESS
THAN 1 INCH WILL ALSO BE POSSIBLE. CIGS WILL VARY GREATLY FOR THE
ENTIRE REGION AS STORMS MOVE NORTH NORTHEAST. GENERALLY VFR TO MVFR
CONDITIONS EXPECTED THROUGH MOST OF THE NIGHT...HOWEVER ISOLATED
CELLS AND TOWARDS MORNING...IFR CIGS WILL BE POSSIBLE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH CONTINUES UNTIL
00Z THURSDAY FOR NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

KAR/MJM
Hazardous weather outlook, Jun 12, 3:25 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT TUE JUN 12 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-132030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
325 PM CDT TUE JUN 12 2007 /225 PM MDT TUE JUN 12 2007/

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE RISK OF HEAVY RAINFALL AND FLOODING IS HIGH TONIGHT.
CONDITIONS ARE FAVORABLE FOR A MAJOR FLOOD EVENT ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA.

DEEP TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO WESTERN AND
NORTH CENTRAL NEBRASKA. A POWERFUL UPPER LEVEL DISTURBANCE WILL
MOVE ACROSS THE REGION TONIGHT TRIGGERING NUMEROUS THUNDERSTORMS
WHICH WILL LAST INTO WEDNESDAY. ANY THUNDERSTORMS WHICH FORM IN
THIS AIR MASS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. AS
THUNDERSTORMS BECOME ORGANIZED INTO A LARGE CLUSTER...INTENSE
RAINFALL AND FLOODING IS EXPECTED. SEVERE THUNDERSTORMS WILL ALSO
BE POSSIBLE...MAINLY THIS EVENING. THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS...HOWEVER ISOLATED TORNADOES WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY...DEEP TROPICAL MOISTURE AND A NEARLY STATIONARY COLD
FRONT DRAPED ACROSS NORTH CENTRAL NEBRASKA WILL ACT AS A FOCUS FOR
ADDITIONAL HEAVY RAINFALL. CONDITIONS WILL REMAIN FAVORABLE FOR
FLOODING. THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY SOUTHEAST
AND PRODUCE RAIN AND SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN.

THURSDAY THROUGH SATURDAY...CONDITIONS IMPROVE. DRIER AIR WILL
MOVE INTO THE REGION.

SUNDAY AND MONDAY...THUNDERSTORM CHANCES INCREASE AS ANOTHER
DISTURBANCE APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND TOMORROW.
WATER OVER ROADWAYS AND OTHER FLOODING CONDITIONS ARE TO BE
REPORTED TO LOCAL LAW ENFORCEMENT AND PASSED ONTO THE NATIONAL
WEATHER SERVICE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Jun 12, 1:09 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
109 PM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             MERRIMAN                42.92N 101.70W
06/12/2007  E1.00 INCH       CHERRY             NE   PUBLIC

            QUARTER SIZED HAIL AND HALF AND INCH OF RAIN IN 15
            MINUTES REPORTED BY THE PUBLIC.

&&

BHIRSCH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:28 PM CDTSevere Thunderstorm WarningLBFChase62 min
Jun 11, 8:01 PM CDTFlash Flood WarningLBFChase119 min
Jun 11, 8:11 PM CDTFlash Flood WarningLBFChase, Hayes6 hr
Jun 11, 9:34 PM CDTSevere Thunderstorm WarningLBFPerkins41 min
Jun 11, 10:31 PM CDTFlash Flood WarningLBFPerkins4 hr
Jun 12, 1:00 AM CDTSevere Thunderstorm WarningLBFChase60 min
Jun 12, 1:17 AM CDTTornado WarningLBFChase43 min
Jun 12, 2:10 AM CDTFlash Flood WarningLBFChase6 hr
Jun 12, 2:23 AM CDTFlash Flood WarningLBFPerkins4 hr
Jun 12, 3:39 AM CDTFlash Flood WatchLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more48 hr
Jun 12, 7:54 AM CDTFlash Flood WarningLBFChase4 hr
Jun 12, 12:19 PM CDTFlash Flood WarningLBFChase, Perkins6 hr
Jun 12, 12:41 PM CDTSevere Thunderstorm WarningLBFCherry34 min
Jun 12, 1:23 PM CDTSevere Thunderstorm WarningLBFKeith40 min
Jun 12, 2:28 PM CDTFlash Flood WarningLBFKeith6 hr
Jun 12, 2:46 PM CDTSevere Thunderstorm WarningLBFLincoln30 min
Jun 12, 3:43 PM CDTFlash Flood WarningLBFHayes6 hr
Jun 12, 4:22 PM CDTFlash Flood WarningLBFLincoln6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.